Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 12, 2025, 1:29 PM MDT for 5 counties in North Dakota. It took effect at Apr 13, 2025, 9:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2025, 1:29 PM MDT (19:29 UTC)
- In effect from
- Apr 13, 2025, 9:00 AM MDT
- Expired
- Apr 14, 2025, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 159 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -230 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WWUS73 KBIS 121929 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 229 PM CDT Sat Apr 12 2025 NDZ040>045-130330- /O.NEW.KBIS.WI.Y.0009.250413T1500Z-250414T0600Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Bowman, Solen, Selfridge, New Leipzig, Elgin, Fort Yates, Hettinger, New England, Mott, and Carson 229 PM CDT Sat Apr 12 2025 /129 PM MDT Sat Apr 12 2025/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ SUNDAY TO 1 AM CDT /MIDNIGHT MDT/ MONDAY... * WHAT...Northwest winds 30 to 35 mph with gusts up to 50 mph possible. * WHERE...Portions of south central and southwest North Dakota. * WHEN...From 10 AM CDT /9 AM MDT/ Sunday to 1 AM CDT /midnight MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Johnson
6 follow-up statements
926 WWUS73 KBIS 130026 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 726 PM CDT Sat Apr 12 2025 NDZ040>045-130830- /O.CON.KBIS.WI.Y.0009.250413T1500Z-250414T0600Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Solen, Fort Yates, New Leipzig, Bowman, Mott, Selfridge, Elgin, New England, Carson, and Hettinger 726 PM CDT Sat Apr 12 2025 /626 PM MDT Sat Apr 12 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ SUNDAY TO 1 AM CDT /MIDNIGHT MDT/ MONDAY... * WHAT...Northwest winds around 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Slope, Bowman, Hettinger, Adams, Grant, and Sioux Counties. * WHEN...From 10 AM CDT /9 AM MDT/ Sunday to 1 AM CDT /midnight MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
718 WWUS73 KBIS 130717 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 217 AM CDT Sun Apr 13 2025 NDZ040>045-132000- /O.CON.KBIS.WI.Y.0009.250413T1500Z-250414T0600Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Marmarth, Elgin, Bowman, Hettinger, Mott, Carson, Fort Yates, Selfridge, Solen, New England, and New Leipzig 217 AM CDT Sun Apr 13 2025 /117 AM MDT Sun Apr 13 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ MONDAY... * WHAT...Northwest winds around 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Slope, Bowman, Hettinger, Adams, Grant, and Sioux Counties. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 1 AM CDT /midnight MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Besson
867 WWUS73 KBIS 131447 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 947 AM CDT Sun Apr 13 2025 NDZ040>045-132300- /O.CON.KBIS.WI.Y.0009.250413T1500Z-250414T0600Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Selfridge, Marmarth, New England, New Leipzig, Fort Yates, Hettinger, Bowman, Mott, Solen, Carson, and Elgin 947 AM CDT Sun Apr 13 2025 /847 AM MDT Sun Apr 13 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY... * WHAT...Northwest winds around 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Slope, Bowman, Hettinger, Adams, Grant, and Sioux Counties. * WHEN...Until 1 AM CDT /midnight MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
989 WWUS73 KBIS 132035 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 335 PM CDT Sun Apr 13 2025 NDZ040>045-140445- /O.CON.KBIS.WI.Y.0009.000000T0000Z-250414T0600Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Selfridge, Marmarth, New England, New Leipzig, Fort Yates, Hettinger, Bowman, Mott, Solen, Carson, and Elgin 335 PM CDT Sun Apr 13 2025 /235 PM MDT Sun Apr 13 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY... * WHAT...Northwest winds around 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Slope, Bowman, Hettinger, Adams, Grant, and Sioux Counties. * WHEN...Until 1 AM CDT /midnight MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
321 WWUS73 KBIS 140145 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 845 PM CDT Sun Apr 13 2025 NDZ040>045-140600- /O.CON.KBIS.WI.Y.0009.000000T0000Z-250414T0600Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Fort Yates, New England, Selfridge, New Leipzig, Carson, Hettinger, Solen, Mott, Marmarth, Elgin, and Bowman 845 PM CDT Sun Apr 13 2025 /745 PM MDT Sun Apr 13 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY... * WHAT...Northwest winds around 30 to 35 mph with gusts up to 55 mph. * WHERE...Slope, Bowman, Hettinger, Adams, Grant, and Sioux Counties. * WHEN...Until 1 AM CDT /midnight MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
971 WWUS73 KBIS 140533 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1233 AM CDT Mon Apr 14 2025 NDZ040>045-140645- /O.EXP.KBIS.WI.Y.0009.000000T0000Z-250414T0600Z/ Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Mott, Carson, Elgin, Marmarth, Hettinger, Solen, New England, Fort Yates, Selfridge, Bowman, and New Leipzig 1233 AM CDT Mon Apr 14 2025 /1133 PM MDT Sun Apr 13 2025/ ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT /MIDNIGHT MDT/ EARLY THIS MORNING... Winds have fallen below advisory criteria across the area, therefore the Wind Advisory will be allowed to expire. $$ Besson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:06 PM MDT, 1 hour 23 minutes earlier. Its key messages:
- A storm system will bring widespread medium to high chances (60-95%) for rain tonight through Sunday night, with precipitation chances decreasing through Monday. Colder temperatures and gusty winds will also accompany this system Sunday and Monday.
- Some snow may mix in with the rain Sunday night through Monday morning, with little if any impacts.
- Dry conditions with temperatures trending warmer are forecast towards the middle of next week, followed by cooler temperatures and chances for precipitation to end the week.
Area forecast discussion, Apr 12, 12:06 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 106 PM CDT Sat Apr 12 2025 .KEY MESSAGES... - A storm system will bring widespread medium to high chances (60-95%) for rain tonight through Sunday night, with precipitation chances decreasing through Monday. Colder temperatures and gusty winds will also accompany this system Sunday and Monday. - Some snow may mix in with the rain Sunday night through Monday morning, with little if any impacts. - Dry conditions with temperatures trending warmer are forecast towards the middle of next week, followed by cooler temperatures and chances for precipitation to end the week. && .UPDATE... Issued at 101 PM CDT Sat Apr 12 2025 Showers continue to expand across the northwest and leave the James River Valley. Temperatures remain in the 60s across the state. No updates are needed at this time as the forecast remains on track. UPDATE Issued at 959 AM CDT Sat Apr 12 2025 This mornings showers have moved across the James River Valley into eastern North Dakota. Another shortwave is traversing the quasi-zonal flow producing showers in eastern Montana. Cloud bases remain elevated around 10kft with a dry layer aloft hindering evaporating precipitation out west resulting like virga. No updates are need to the current forecast as the forecast remains on track. UPDATE Issued at 639 AM CDT Sat Apr 12 2025 Updated POPs and sky cover for this morning, otherwise edits to the forecast were minor with this product issuance. && .DISCUSSION... Issued at 415 AM CDT Sat Apr 12 2025 Currently, quasi-zonal flow aloft as a mid level S/WV trough moves east across south central Canada, which deamplified an upper ridge over our region the past 12-18 hours. Lead embedded impulses originating out of a Pacific Northwest mid level trough continue to generate elevated showers across western and central North Dakota early this morning, mainly along and west of a frontal boundary draped across central ND. While doubtful much of this moisture is reaching the sfc with cloud bases at or above 8-10K ft AGL, a few observing sites have reported Trace amounts of moisture, so will maintain some low POPs for this activity for a few more hours this morning. Mainly dry today ahead of a storm system set to impact our region tonight through Mon. Winds will be easterly and much lighter compared to the past few days, with temperatures still above normal in the mid 60s to low 70s. Aforementioned Pacific NW trough will approach the Northern Rockies during the day today, then will close off as it continues east-southeast across the Rockies and into the Dakotas tonight through Sunday night. Lead embedded impulses may bring some light precipitation to the west and parts of central ND during the day today, with the main forcing arriving tonight into the day Sunday. Initial wave of elevated POPs will spread from west to east this evening and late tonight, as a sfc trough/frontal boundary advances eastward across western and into central ND. A few t-storms may accompany this boundary over our far south. Up to half an inch of rainfall will be possible through tonight. Mid level low then moves into western ND Sunday morning, with the better precipitation chances pivoting north into northern areas of the state as dry air wraps around the low into my southern counties. As the mid level low continues into eastern ND Sun aft/eve, wrap around moisture along with this feature's TROWAL will then see precip chances increase southward again, encompassing most of western and central ND. The heavier QPF amounts remain favored across northwest and north central North Dakota, where the best upper level forcing coincides with low/mid level frontogenesis. This area will also see the longer duration of precpitation, where a quasi- stationary/slowly east moving inverted sfc trough axis will be located. Latest WPC QPF increased, with around an inch or more of much needed rainfall across the north. QPF also increased farther south, now looking at a quarter to half an inch of moisture, which will depend on any convective activity later today and tonight, and how far south the wrap around moisture moves later Sunday and Sun night. Still looking at a potential rain/snow mix Sun night/Mon AM as colder air is pulled south in the wake of the mid level low. Still not expecting any impacts with this at this time. This initial upper low moves off to the east Sunday night, followed by another embedded S/WV in northerly flow aloft during the day Monday. Resultant weather will see precipitation chances and coverage decreasing Sun night west to east, with continued scattered showers possible through the day Monday. Along with colder temperatures and widespread precipitation, winds will increase Sunday and continue through Monday as gradient forcing increases. 850mb jet on the backside of the mid level low will bring the stronger winds on Sunday to southwesterly ND. Models differ on available mixing, so for now opted not to issue any wind headlines for this period. Will mention the possible strong winds in the HWO for now. Another windy day with potential headlines on Monday as the aforementioned secondary S/WV slides south across the region, maintaining strong gradient forcing and decent lapse rates. Ensembles are favoring a transitory mid level ridge Tue and Wed, which would result in dry weather and warmer temperatures. Thereafter, uncertainty increases, mainly focused on the eventual evolutions of an area of upper level low pressure over Alaska and another low off the southern California coast early next week. NBM has a cooling trend to end the week, along with a period of elevated POPs Wed night through Thu night. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 101 PM CDT Sat Apr 12 2025 VFR conditions will continue into the evening until a system moves into the region bringing in rain and lower CIGs. CIGs will lower across the state to MVFR and maybe some pockets of IFR across the northern half of the state tonight. There might be slight visibility reductions for showers and rain. Winds will remain out the east to northeast today switching to westerly by tomorrow morning. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Johnson DISCUSSION...NH AVIATION...Johnson
Hazardous weather outlook, Apr 12, 12:00 PM MDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 100 PM CDT Sat Apr 12 2025 NDZ031>033-040>045-131800- Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- 100 PM CDT Sat Apr 12 2025 /1200 PM MDT Sat Apr 12 2025/ This Hazardous Weather Outlook is for portions of south central North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday A period of strong northwest winds will be possible during the day Sunday across southwestern North Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>005-009>013-017>023-025-034>037-046>048-050-051-131800- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- 100 PM CDT Sat Apr 12 2025 /1200 PM MDT Sat Apr 12 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.